Washington, 2004Strong Wind in Washington, February 24, 2004
February 24, 2004 · NWS SEW · 2 events in 2 counties and zones
Strong winds knocked out power to about 2000 homes. A few trees fell, one of them damaged a car.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds knocked out power to about 2000 homes. A few trees fell, one of them damaged a car.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Feb 24, 3:30 AM PST, 5 hours 30 minutes earlier.
Area forecast discussion, Feb 24, 3:30 AM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST TUE FEB 24 2004
.SYNOPSIS...RAIN WILL SPREAD NORTH ACROSS WESTERN WASHINGTON TODAY
...WITH THUNDERSTORMS POSSIBLE ALONG THE COAST...AS A FRONTAL SYSTEM
OFFSHORE WEAKENS AND MOVES NORTH. ANOTHER SYSTEM WILL APPROACH THE
PACIFIC NORTHWEST WEDNESDAY...WITH RAIN TURNING TO SHOWERS AS THE
UPPER TROUGH MOVES THROUGH THE AREA THURSDAY. MINOR SYSTEMS WILL
BRING A CHANCE OF SHOWERS AND PARTLY SUNNY DAYS DURING THE WEEKEND.
&&
.DISCUSSION...A WOUND-UP SHORTWAVE HAS MOVED NE TO AROUND 46N/130W
EARLY THIS MORNING...AND THE PCPN ASSOCIATED WITH IT IS MOVING N
FROM WRN OREGON INTO SW WA. THE PCPN WILL SPREAD ACROSS WRN WA TODAY
AS THE SHORTWAVE MOVES N AND WEAKENS...AND ILL BOOST OUR POPS TO
CATEGORICAL. THE AIR MASS WILL BECOME WEAKLY UNSTABLE WITH 500MB
TEMP AROUND -28C...LI JUST ABOVE ZERO...AND CONVECTIVE TEMP AROUND
50F...SO I WILL MENTION POSSIBLE TSTORMS FOR THE COAST AND COASTAL
WATERS.
ANOTHER VERTICALLY STACKED SYSTEM UPSTREAM...CURRENTLY NEAR
41N/148W...WILL DEEPEN TODAY AND TONIGHT AS IT MOVES E TO AROUND
135W. THEN IT WILL WEAKEN AS IT LIFTS NE ACROSS THE PACIFIC NW THU
AND THU NIGHT. AN UPPER RIDGE OFFSHORE WILL PRODUCE NW FLOW ALOFT
FRI AND FRI NIGHT...WITH SURFACE HIGH PRESSURE BUILDING INTO WRN WA
AND LOW LEVEL ONSHORE FLOW. THIS PATTERN WILL GIVE SOME OROGRAPHIC
SHOWERS TO THE W SLOPES OF THE MOUNTAINS...AND WELL PROBABLY HAVE A
PUGET SOUND CONVERGENCE ZONE AS WELL.
MINOR SHORT WAVES WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR
SAT THROUGH MON...THOUGH THE LONGER RANGE MODELS ARE LEANING TOWARD
A RIDGE DEVELOPING ALONG 140W EARLY NEXT WEEK.
MCDONNAL
&&
.SEW...GALE WARNING COAST AND WEST ENTRANCE STRAIT OF JUAN DE FUCA.
.SMALL CRAFT ADVISORY ALL OTHER WATERS.
.KATX...VCP21/CSR21.
&&Hazardous weather outlook, Feb 24, 5:00 AM PST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SEATTLE WA
500 AM PST TUE FEB 24 2004
PZZ130-150-153-156-170-173-176-251430-
COASTAL WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER OUT TO 60 NM-
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
500 AM PST TUE FEB 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NORTHERN
AND CENTRAL WASHINGTON AND THE WEST ENTRANCE TO THE U.S. STRAIT OF
JUAN DE FUCA.
.DAY ONE...
A GALE WARNING IS IN EFFECT. SEE THE COASTAL MARINE FORECAST...
FZUS56 KSEW...FOR DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
PZZ110-131>135-WAZ001>018-251430-
ADMIRALTY INLET AREA-CENTRAL CASCADE FOOTHILLS-CENTRAL COAST-
EASTERN STRAIT OF JUAN DE FUCA-EVERETT AND VICINITY-
HOOD CANAL/KITSAP PENINSULA-NORTH COAST-NORTHERN CASCADE FOOTHILLS-
NORTHWEST INTERIOR-OLYMPICS-SAN JUAN-SEATTLE METROPOLITAN AREA-
SOUTHWEST INTERIOR-TACOMA AREA-
WEST SLOPES CENTRAL CASCADES AND PASSES-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WESTERN STRAIT OF JUAN DE FUCA-WESTERN WHATCOM-
500 AM PST TUE FEB 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL PARTS
OF WESTERN WASHINGTON AND THE MARINE AREAS OF THE CENTRAL AND
EASTERN U.S. STRAIT OF JUAN DE FUCA AND THE INLAND WATERS.
.DAY ONE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
Strong Wind, Thurston T X Se/Sw Mason/C&se Grays Harbor/W Lewis
- When
- February 24, 9:00 AM PST to 12:00 PM PST
- Where
- Thurston T X Se/Sw Mason/C&se Grays Harbor/W Lewis forecast zone
- Measured
- 31 kt (36 mph) measured sustained
- Property damage
- $30,000
- Reported by
- NEWSPAPER
Strong Wind, W Pierce
- When
- February 24, 9:00 AM PST to 12:00 PM PST
- Where
- W Pierce forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, February 24, 2004$100,000 · 1.75 in hail · 8 events
- Damaging Wind in Florida, February 24, 2004$100,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, February 24, 2004$40,000 · 52 kt wind · 1 event
- Tornado in Texas, February 24, 2004$25,000 · F0 · 1 event
- Damaging Wind in Florida, February 24, 2004$20,000 · 1 event
- Winter Weather in Pennsylvania, February 24, 20048 events
- Heavy Rain in Florida, February 24 to 26, 20047 events
- Winter Weather in Texas, February 24 to 25, 20045 events
- Heavy Snow and Damaging Wind in California, February 24 to 26, 200475 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 24, 20044 events
- Winter Weather in New Jersey, February 24, 20043 events
- Heavy Snow in Texas, February 24, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385796, 5385797.